Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

What are the side effects of effexor?

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 415 Questions
What are the side effects of Effexor? Would any of my symtoms be related to this drug ?
Posted Wed, 20 Feb 2013 in Mental Health
Answered by Dr. Susanta Padhy 1 hour later

Thanks for the query.

Effexor contains venlafexine that acts on serotonin and norepinephrine in brain and is a safe drug.

The side effects are less with extended release preparation ( for e.g Effexor ER) then plain preparation.

Overall, in day to day clinical use, practical side effects are minimal

Not necessarily that all these side effects WILL appear in an individual. It may or may not in a case.

Common side effects within 1-2 week of starting the drug are: feeling like vomitting (i.e nausea), dizziness, drowsiness, lethargy, dry mouth, constipation, nervousness, etc. These are usually transient and self limiting and are non-fatal.

In higher doses of more than 300 mg/day, it might cause increase Blood pressure, usually not in acute intake but upon long term intake. However, someone whose blood pressure is stabilized well with antihypertensives, no need to worry.

Nonetheless, in 85 year old with coronary bypass graft etc, it is not a bad idea to discuss this issue with your doctor whether to continue taking Effexor or not

One can encounter discontinuation syndrome upon Effexor discontinuation. This can be minimized by slow taper of the drug.

Hope, this will give a practical idea of side effects of Effexor

Wish you good luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor